CDC Health Alert Network Advisory: Recommendations for Laboratory Testing for Acetyl Fentanyl and Patient Evaluation

Call 760.943.9123 or

CDC Health Alert Network Advisory: Recommendations for Laboratory Testing for Acetyl Fentanyl and Patient Evaluation

Download PDF

The CDC released a Public Health Advisory yesterday regarding an increase in
overdose deaths related to a synthetic opiate Acetyl Fentanyl over a three month period in Rhode Island.

Acetyl Fentanyl is a synthetic opiate that is not sold in the United States and is a very powerful narcotic, up to five times more potent than heroin. The CDC states that other states may have seen overdoses attributed to “Fentanyl laced heroin” and urge vigilance in looking for suspected cases.

The treatment for Acetyl Fentanyl overdose is standard for opiate intoxication, including the use of Nalaxone. Due to its increased potency, these patients may require higher doses than those commonly used with other opiate overdoses such as heroin.

social position

Share this post